Missouri, 2007Flash Flood in Missouri, September 8, 2007
September 8, 2007 · NWS PAH · 1 event in 1 county or zone
A cold front slowly approached the region. A series of thunderstorms repeatedly passed over Carter County, producing isolated flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front slowly approached the region. A series of thunderstorms repeatedly passed over Carter County, producing isolated flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 8, 2:50 AM CST, 6 hours 10 minutes earlier.
Area forecast discussion, Sep 8, 2:50 AM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
350 AM CDT SAT SEP 8 2007
.DISCUSSION...
MAIN CONCERNS FOR THIS FORECAST ARE POPS...AND TO A LESSER EXTENT
TEMPERATURES THROUGH TUESDAY.
POPS WILL BE HIGHLY DEPENDENT ON THE FRONTAL POSITION AND TIMING OF
MID-LEVEL DISTURBANCES MOVING THROUGH THE AREA. THE CONSENSUS THIS
MORNING IS TO FOLLOW THE 00Z GFS FOR DETAILS OF THE FORECAST.
THE COLD FRONT CURRENTLY APPEARS TO HAVE STALLED OUT ACROSS CENTRAL
ILLINOIS...JUST NORTH OF INTERSTATE 70. NO LESS THAN 3 MID-LEVEL
DISTURBANCES ARE FORCING POPS IN OR APPROACHING THE AREA. THE
WEAKEST IS LOCATED ACROSS EXTREME WESTERN KENTUCKY AND
TENNESSEE...FORCING SOME SCATTERED SHOWERS OVER THE PENNYRILE
REGION. A SECOND ONE IS LOCATED ACROSS WESTERN MISSOURI...FORCING
SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL AND SOUTHEAST
MISSOURI. THE THIRD AND APPARENTLY STRONGEST IS AN MCV OVER
NORTHWEST OKLAHOMA WHICH IS CREATING A SIGNIFICANT AREA OF
CONVECTION ACROSSS NORTHERN OKLAHOMA ALL THE WAY INTO SOUTHWEST
MISSOURI.
WITH THE FRONT REMAINING NORTH OF THE AREA THROUGH TONIGHT...A VERY
MOIST AIRMASS WILL PROVIDE PLENTY OF FUEL FOR THE MID-LEVEL
DISTURBANCES TO WORK WITH. WIDESPREAD SHOWERS AND THUNDERSTORMS WITH
THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL PREVAIL OVER MUCH OF
THE QUAD STATE TODAY AND LIKELY TONIGHT AS WELL. CATEGORICAL POPS
WEST AND HIGH LIKELY POPS EAST SHOULD HANDLE THE SITUATION
TODAY...WHILE HIGH LIKELY POPS WILL DO THE TRICK FOR TONIGHT.
BY LATE TONIGHT...THE COLD FRONT WILL BEGIN TO MOVE SOUTHEAST TOWARD
THE AREA...AS A STRONGER MID-LEVEL DISTURBANCE APPROACHES THE
WESTERN GREAT LAKES. BY THE END OF THE DAY SUNDAY THE NORTHERN
PORTION OF THE FRONT WILL SLIDE OFF TO OUR NORTHEAST ALLOWING WINDS
ACROSS THE NORTHERN HALF OF THE AREA TO VEER TO NEAR DUE WEST.
MEANWHILE...AN INVERTED TROUGH WILL DEVELOP OVER SOUTHEAST
MISSOURI...CREATING A COL IN THE WIND FIELD ACROSS THE QUAD STATE.
THE SURFACE HIGH WILL FINALLY BUILD ACROSS THE AREA LATE SUNDAY
NIGHT INTO MONDAY...AS A MUCH STRONGER MID-LEVEL DISTURBANCE DIVES
SOUTHEAST THROUGH THE CENTRAL PLAINS.
THE MID-LEVEL DISTURBANCE CURRENTLY OVER NORTHWEST OKLAHOMA WILL
FINALLY MOVE ACROSS THE SOUTHERN HALF OF THE AREA SUNDAY...CREATING
YET ANOTHER DAY OF LIKELY POPS. DESPITE THE FRONT ESTABLISHING
ITSELF JUST SOUTH OF THE AREA...WILL KEEP CHANCE POPS GOING
THROUGHOUT THE AREA SUNDAY NIGHT THROUGH TUESDAY...AS DISTURBANCES
CONTINUE TO PASS OVER THE REGION. THE LAST HURRAH LOOKS TO BE ON
MONDAY NIGHT AND EARLY TUESDAY...AS THE CENTRAL PLAINS SYSTEM PASSES
THROUGH THE REGION. LOWERED THE POPS FOR TUESDAY AND WOULD HAVE
LIKED TO REMOVE THE POPS FOR TUESDAY NIGHT...BUT WILL LET THE DAY
SHIFT TAKE ANOTHER LOOK AT IT.
AS FOR TEMPERATURES...WENT WITH THE CONSENSUS FOR HIGHS TODAY...AND
THEN WENT ABOVE GUIDANCE FOR LOWS TONIGHT. LIKED THE COOLISH FWC FOR
HIGHS SUNDAY...AND THEN THE MAV FOR SUNDAY NIGHT. LOOKS LIKE MOST
OF THE AREA WILL BE AT OR BELOW NORMAL FOR MUCH OF NEXT WEEK. ITS
ABOUT TIME.
&&
.AVIATION...
THE UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGHOUT THE
WEEKEND...WITH A SWRLY LOW LEVEL MOIST FLOW AND PLENTY OF
CLOUDINESS. THIS MORNING...SHWR ACTIVITY SHOULD NOT BE ALL THAT
WDSPRD EXCEPT IN THE OZARK FOOTHILLS REGION OF MO. HOWEVER...THE
COVERAGE OF SHWRS WILL INCREASE TODAY FROM WEST TO EAST...WITH A
SOMEWHAT LESSER COVERAGE OF TSTMS. AFTER SOME INITIAL LIGHT FOG IN
THE MORNING...CIGS/VSBYS WILL PROBABLY REMAIN VFR DURING THE
DAYLIGHT HOURS EXCEPT IN SHWRS/TSTMS. WITH MORE MOISTURE FROM
ADDITIONAL RAINFALL AVAILABLE...EXPECT THE POSSIBILITY OF MORE FOG
TONIGHT AT MANY AIRPORTS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
PUBLIC.......DRS
AVIATION.....DB
Hazardous weather outlook, Sep 8, 3:16 AM CST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
416 AM CDT SAT SEP 8 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
416 AM CDT SAT SEP 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT THROUGHOUT
THE QUAD STATE. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE
THUNDERSTORMS...BUT SEVERE WEATHER IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE FORECAST THROUGHOUT THE QUAD STATE FROM SUNDAY
THROUGH TUESDAY. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE
THUNDERSTORMS...BUT SEVERE WEATHER IS NOT ANTICIPATED. SOME
FLOODING PROBLEMS MAY DEVELOP IN AREAS THAT RECEIVE MULTIPLE
ROUNDS OF THUNDERSTORMS. SOUTHEAST MISSOURI WILL LIKELY RECEIVE
THE MOST RAINFALL...AND WILL THEREFORE BE THE MOST LIKELY AREA TO
EXPERIENCE SOME FLOODING PROBLEMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED TO REPORT ANY HEAVY RAINFALL OR
FLOODING PROBLEMS THEY ENCOUNTER OVER THE WEEKEND.
DRS
Flash Flood, Carter
- When
- September 8, 9:00 AM CST to 9:30 AM CST
- Where
- Carter County, Van Buren
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.000, -91.020
The Missouri DOT reported several creeks were being sandbagged due to flooding of secondary roads in and around Van Buren.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, September 8, 20071 death · 1 event
- Damaging Winds and Lightning Strikes in Massachusetts, September 8, 2007$153,000 · 50 kt wind · 11 events
- Flash Flooding in Oklahoma, September 8, 2007$55,000 · 5 events
- Flash Flood and Damaging Wind in Ohio, September 8, 2007$50,000 · 50 kt wind · 2 events
- Damaging Wind and Lightning Strike in New Hampshire, September 8, 2007$40,000 · 50 kt wind · 2 events
- Flash Flooding and Lightning Strike in Arkansas, September 8 to 9, 2007$23,000 · 10 events
- Lightning Strike in New Jersey, September 8, 20072 injured · 1 event
- Damaging Winds in Ohio, September 8, 2007$18,000 · 50 kt wind · 2 events
- Flash Flooding in Missouri, September 8, 2007$7,000 · 13 events
- Flash Flooding in Missouri, September 8 to 9, 2007$5,000 · 4 events
- Damaging Winds in New York, September 8, 200750 kt wind · 4 events
- Damaging Winds in Connecticut, September 8, 200750 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54033.